Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 96, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2017, 4:02 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 4:02 PM CDT (21:02 UTC)
- Expired
- Jun 14, 2017, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595
WUUS53 KILX 142102
SVRILX
ILC123-203-142145-
/O.NEW.KILX.SV.W.0096.170614T2102Z-170614T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
402 PM CDT WED JUN 14 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Eastern Marshall County in central Illinois...
Northeastern Woodford County in central Illinois...
* Until 445 PM CDT
* At 402 PM CDT, a severe thunderstorm was located near Lacon, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Metamora, Minonk, Roanoke, Toluca, Washburn, Wenona, Varna,
Cazenovia, Benson, La Rose, Lake Wildwood, Pattonsburg and Low
Point.
This includes Interstate 39 between mile markers 20 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4093 8905 4092 8893 4081 8893 4080 8938
4110 8933 4110 8905
TIME...MOT...LOC 2102Z 250DEG 28KT 4098 8934
HAIL...1.00IN
WIND...60MPH
$$
252 follow-up statements
934
WWUS53 KILX 142122
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
422 PM CDT WED JUN 14 2017
ILC123-203-142145-
/O.CON.KILX.SV.W.0096.000000T0000Z-170614T2145Z/
Marshall-Woodford-
422 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN MARSHALL AND NORTHEASTERN WOODFORD COUNTIES...
At 422 PM CDT, a severe thunderstorm was located over Wenona, or 14
miles southwest of Streator, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Minonk, Toluca and Wenona.
This includes Interstate 39 between mile markers 24 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4093 8905 4092 8893 4082 8893 4090 8913
4110 8924 4110 8905
TIME...MOT...LOC 2122Z 252DEG 34KT 4104 8909
HAIL...<.75IN
WIND...60MPH
$$
25252
WWUS53 KILX 142137
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
437 PM CDT WED JUN 14 2017
ILC123-203-142146-
/O.EXP.KILX.SV.W.0096.000000T0000Z-170614T2145Z/
Marshall-Woodford-
437 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL AND
NORTHEASTERN WOODFORD COUNTIES WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central Illinois.
LAT...LON 4093 8905 4092 8893 4082 8893 4090 8913
4110 8924 4110 8905
TIME...MOT...LOC 2136Z 250DEG 28KT 4108 8895
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:59 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 14, 2:59 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 259 PM CDT Wed Jun 14 2017 .SHORT TERM...(This evening through Thursday) ISSUED AT 259 PM CDT Wed Jun 14 2017 Potential for strong to severe storms will continue into the early evening, as a 500mb shortwave lifts northeast across the area. MUCAPEs of 3000-4000 J/kg late this afternoon will diminish steadily this evening. Low level helicity of 150-200 m2/s2 will provide some rotational tendencies in the stronger storms that persist longer. However, DCAPE values of 1500-1700 J/kg will dominate the convective mode and damaging winds appear the more likely severe hazard. Half inch hail will be possible, but freezing levels over 14000 FT will diminish the potential for large hail. The melting hail could boost potential for very heavy rainfall rates over short periods of time, where 1 inch of rain falls in as short as 15 minutes. The ground is predominantly dry to start, so flash flooding potential will be diminished in general, but could still occur in low lying and poor drainage areas. Both of our Severe Thunderstorm Watches expire at 01z/8pm, but our southeast counties could need an additional hour or two added to the watch, if the NAM-nest model verifies. HRRR shows the current wave exiting into Indiana by 23z/6pm, with another flare- up of weaker storms west of I-55 between 01z-04z. In addition, we are still seeing some indication of a late night low level jet triggering a few showers/storms north of a line from Rushville to Bloomington, so PoPs were continued in our NW counties until 11z. Coverage may not be enough to warrant the likely PoPs we previous had after 06z, so late night PoPs were lowered a bit. A few showers/storms could linger in our eastern counties Thursday morning, mainly east of I-57 but possibly as far west as I-55 toward sunrise. Then some clearing is expected, setting the stage for another hot and humid day. High temps will reach the 88 to 93F range, with the cooler temps toward the Indiana border due to morning convection. Muggy sfc dewpoints in the upper 60s and low 70s will linger another day. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 259 PM CDT Wed Jun 14 2017 A zonal flow south will prevail across the Midwest for the first part of the extended forecast. That will allow the next wave in a series of shortwaves to affect areas west of the Illinois River late Thursday night, with storms expanding across the remainder of Illinois on Friday. The overall strength of that system appears weak, but instability will be supportive of isolated severe storms late Friday afternoon into early evening, mainly west of I-55. Another stronger wave is projected to arrive later Friday night into Saturday, triggering additional storms, and prompting higher chance and some low likely PoPs. An intensifying nocturnal LLJ may increase potential of wind damage with those storms. The last wave of the weekend will be a cold frontal passage Saturday night into Sunday, bringing chances of strong storms once again. The timing of that squall line looks to put areas west of I-55 in the higher chance Sat evening, with high chances expanding east of I-55 after midnight and continuing south of I-70 Sunday morning. That front will usher in a change in air mass for early next week. Expect cooler weather for at least the first two days of next week, with high temperatures in the lower 80s Monday and Tuesday, and overnight lows dipping into the upper 50s and lower 60s. A few spotty showers/storms will be possible Tuesday afternoon and evening due to a weak shortwave, but most areas should remain dry. A warming trend will begin on Wednesday, as southerly winds return and highs climb back toward the mid to upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1256 PM CDT Wed Jun 14 2017 Boundary layer destabilization becoming more pronounced, with storm coverage expanding. Still plenty of uncertainty with convective mode and timing of any line of storms. Based on current storm coverage, a broken line of storms appears more likely. Have made an attempt to focus on the most likely 2 hour period each TAF location will be affected by any strong/severe storms. Those periods are concentrated this afternoon for all but CMI, that extends to 01z. Will make adjustments to timing once the convection approaches any terminal site. There should be a significant reduction in storm coverage after 01z/03z, based on NAM-nest and RAP updates. Have left in a VCSH overnight just in case a few showers bubble up behind the line. Winds should generally remain at or below 10kt from the southwest, outside of any thunderstorm wind gusts. Little change in air mass expected throughout this TAF period, so no prevailing wind shifts expected. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, Jun 14, 3:26 PM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 326 PM CDT Wed Jun 14 2017 ILZ027>031-036>038-040>043-047>053-151100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 326 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will continue into this evening. The stronger storms will be capable of producing damaging wind gusts and large hail. Locally heavy rain and cloud to ground lightning will also be hazards. Heat index values of 96 to 100 are expected this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Periods of thunderstorms are forecast Friday through Sunday morning. There is a marginal risk of severe thunderstorms for Friday into Friday night, and potential for additional severe thunderstorms Saturday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ044>046-054>057-061>063-066>068-071>073-151100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 326 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms will continue into this evening. The stronger storms will be capable of producing damaging wind gusts and large hail. Locally heavy rain and cloud to ground lightning will also be hazards. Heat index values of 96 to 100 are expected this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Periods of thunderstorms are forecast Friday through Sunday afternoon. The highest thunderstorm chances are Friday night and Saturday night into Sunday. Although severe weather is not expected at this time, strong storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Barker
In the hours before
Local storm report, Jun 14, 3:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG WYOMING 41.06N 89.77W
06/14/2017 STARK IL LAW ENFORCEMENT
TREE BLOWN DOWN ON HOUSE...AMBULANCE HAS BEEN DISPATCHED
TO THE HOUSE.
&&
JRPLocal storm report, Jun 14, 3:46 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 1 W HANNA CITY 40.69N 89.81W
06/14/2017 E60 MPH PEORIA IL EMERGENCY MNGR
&&
JRPLocal storm report, Jun 14, 3:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG STRASBURG 39.35N 88.62W
06/14/2017 SHELBY IL BROADCAST MEDIA
DAMAGE TO SHED. ATTIC VENT BLOWN OFF HOUSE...TREE
BRANCHES BLOWN DOWN.
0347 PM HAIL PEORIA 40.74N 89.61W
06/14/2017 M0.75 INCH PEORIA IL EMERGENCY MNGR
AT THE INTERSECTION OF IL ROUTE 6 AND 40
&&
JRPLocal storm report, Jun 14, 3:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
358 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 5 SSW STRASBURG 39.28N 88.66W
06/14/2017 SHELBY IL BROADCAST MEDIA
TREE DAMAGE IN THE AREA
&&
JRPLocal storm report, Jun 14, 4:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
400 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 5 SSW STRASBURG 39.28N 88.66W
06/14/2017 SHELBY IL BROADCAST MEDIA
TREE DAMAGE IN THE AREA
0255 PM TSTM WND DMG STRASBURG 39.35N 88.62W
06/14/2017 SHELBY IL BROADCAST MEDIA
DAMAGE TO SHED. ATTIC VENT BLOWN OFF HOUSE...TREE
BRANCHES BLOWN DOWN.
0257 PM HAIL N FAIRVIEW 40.65N 90.19W
06/14/2017 M1.00 INCH FULTON IL EMERGENCY MNGR
0309 PM TSTM WND GST 2 NW ELMWOOD 40.80N 89.99W
06/14/2017 E65.00 MPH KNOX IL PUBLIC
0311 PM TSTM WND GST 1 E FARMINGTON 40.72N 89.99W
06/14/2017 M60.00 MPH KNOX IL EMERGENCY MNGR
0318 PM TSTM WND DMG 2 N ELMWOOD 40.81N 89.97W
06/14/2017 PEORIA IL EMERGENCY MNGR
18 TO 24 INCH DIAMETER TREE BLOWN DOWN.
0322 PM HAIL TOULON 41.09N 89.86W
06/14/2017 M0.75 INCH STARK IL LAW ENFORCEMENT
0327 PM TSTM WND DMG WYOMING 41.06N 89.77W
06/14/2017 STARK IL LAW ENFORCEMENT
TREE BLOWN DOWN ON HOUSE...AMBULANCE HAS BEEN DISPATCHED
TO THE HOUSE.
0330 PM TSTM WND GST 1 W HANNA CITY 40.69N 89.81W
06/14/2017 E60.00 MPH PEORIA IL EMERGENCY MNGR
0347 PM HAIL PEORIA 40.74N 89.61W
06/14/2017 M0.75 INCH PEORIA IL EMERGENCY MNGR
AT THE INTERSECTION OF IL ROUTE 6 AND 40
&&
JRPLocal storm report, Jun 14, 4:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
401 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL BLOOMINGTON 40.48N 88.97W
06/14/2017 M0.88 INCH MCLEAN IL TRAINED SPOTTER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 44 min |
| Jun 14, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie, Shelby | 32 min |
| Jun 14, 3:04 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 56 min |
| Jun 14, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 42 min |
| Jun 14, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 45 min |
| Jun 14, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 24 min |
| Jun 14, 5:18 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 57 min |
| Jun 14, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 54 min |
| Jun 14, 6:12 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 36 min |
| Jun 14, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.